Alert archive / Georgia / Tornado Warnings in 1999

Tornado Warning 11, NWS Tallahassee, FL

April 15, 1999Randolph County, Georgia

NWS Tallahassee, FL issued this tornado warning at Apr 15, 1999, 8:52 AM EDT for Randolph County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 1999, 8:52 AM EDT (12:52 UTC)
Expired
Apr 15, 1999, 9:30 AM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Randolph County, GA

The radar

The Ft Rucker radar (KEOX), 75 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 7:30 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 151252 RRA
TORTLH
GAC243-151420-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EDT THU APR 15 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA

* UNTIL 930 AM EDT

* AT 850 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A DEVELOPING TORNADO WITH A SEVERE THUNDERSTORM...6 MILES
  NORTHWEST OF CUTHBERT OR 1 MILE   NORTH OF SPRINGVALE... MOVING
  NORTHEAST AT 40 MPH.


IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY STURDY
BUILDING.  ABANDON VEHICLES.  AS A LAST RESORT...SEEK REFUGE IN
A CULVERT...DITCH...OR LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.  BEWARE THE THREAT OF RISING WATER.

MCT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 15, 3:35 AM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 15, 3:35 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT THU APR 15 1999

TODAY: LATEST TORNADO BOX VALID FROM MIDNIGHT TO 6 AM CDT HAS BEEN
ISSUED FOR COUNTIES JUST W OF OUR SE AL CWA. APPEARS PREFRONTAL
LINE OF SHOWERS AND THUNDERSTORMS WILL ENTER THE FAR WESTERN CWA
12Z-15Z...INTO CENTRAL BIG BEND AND SW GA AROUND 18Z AND ACROSS ERN
SECTIONS OF THE CWA BY 00Z. AS NOTED BY SPC...WINDS ARE EXPECTED TO
VEER TO SOUTHWESTERLY ACROSS THE ENTIRE CWA BY AFTN WHICH SHOULD
LIMIT SFC/LOW LEVEL CONVERGENCE AS THE LINE PROGRESSES FARTHER
EAST. WITH THIS IN MIND...EXPECT LINE TO FALL APART BY AFTN HOURS
BUT WITH FAVORABLE CAPES AND LIS AND STRONG LOW-MID LEVEL WINDS
WILL STILL SEE THE POTENTIAL FOR SOME STORMS ACROSS THE EASTERN CWA
IN THE AFTN/EARLY EVE. MAY WANT TO ADD WINDY ALL AREAS TODAY AS
WELL WITH BOUNDARY LAYER WINDS FORECAST AROUND 25 KTS AND CURRENT
VWPS AT TLH AND EVX SHOWING 40-50 KTS AT 3000 FT. AS WINDS SHIFT TO
SW ACROSS THE CWA BY MID TO LATE AFTN SHOULD SEE SIGNIFICANT DRYING
FROM 700-500 MBS WHICH SHOULD ALSO DIMINISH TSTM CHCS WITH DEEP
LAYER MOSITURE ABSENT. NGM/ETA ALSO FORECASTING 700 MB SUBSIDENCE
BY 18Z AT TLH AND DHN. BEST CHCS FOR SHWRS/TSTMS WILL BE ACROSS SE
AL WITH DECREASING CHCS FOR THE ERN CWA TODAY AS UPPER S/W LIFTS
NE.

TONIGHT...W-NW SFC FLOW SHOULD DRY OUT THE LOWER AND MID LEVELS
TONIGHT ACROSS CENTRAL AND WRN ZONES BUT COULD SEE AN INCREASING
CLOUDS THESE AREAS AGAIN LATER TONIGHT. SE CWA MAY HANG ONTO CLOUDS
A BIT LONGER AS FRONT STALLS. UPPER LEVEL JET DYNAMICS ALSO WILL
AID IN PROVIDING SOME LIFT AND INCREASING MID-UPR LEVEL MOISTURE.

FRI...MID TO UPPER LEVEL CLOUDS WILL STICK AROUND WITH SW FLOW
ALOFT AND CONTINUED ENHANCED JET DYNAMICS. FAVORING TRIMMING
AVN/NGM GUID POPS AND KEEPING MOST OF THE SHOWER ACTIVITY OUT OVER
THE NE GULF.

WILL HANDLE MINOR COASTAL FLOOD THREAT FOR ERN APALACHEE BAY WITH
CONTINUED STATEMENTS. MRP GUID STILL IN THE +2.0 TO +2.3 DEPARTURE
RANGE AND DO NOT EXPECT ANY MAJOR PROBLEMS UNTIL WE SEE NEAR 3 FOOT
DEPARTURES.

PRELIM...
TLH  85/54/71/51  4123
PFN  76/55/69/52  4123
DHN  82/52/68/47  5121
ABY  82/54/71/50  4121
VLD  86/56/73/52  4122

VOLKMER

D

In the hours before

Special weather statement, Apr 15, 6:03 AM EDT, 2 hours 49 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-151300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT (500 AM CDT) THU APR 15 1999

...STRONG THUNDERSTORMS POSSIBLE ACROSS THE AREA...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING FROM THE WEST AHEAD
OF AN ADVANCING COLD FRONT. THESE STORMS SHOULD REMAIN BELOW SEVERE
LIMITS BUT A FEW OF THE THUNDERSTORMS WILL CONTAIN VERY HEAVY
RAIN...POSSIBLE SMALL HAIL AND GUSTY WINDS TO 40 TO 50 MPH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN MOVE ACROSS THE
REMAINDER OF THE FLORIDA BIG BEND AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA BETWEEN MID-DAY AND THE LATE AFTERNOON HOURS. THE
THUNDERSTORMS THIS AFTERNOON SHOULD ALSO REMAIN BELOW SEVERE LIMITS
BUT MAY BE ACCOMPANIED BY STRONG AND GUSTY WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE COASTAL WATERS
WHERE SOUTHWEST WINDS AT 20 TO 25 KNOTS WILL RAISE SEAS TO 7 TO 8
FEET LATER TODAY.

MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE EASTERN APALACHEE
BAY COAST WITH TIDAL DEPARTURES UP TO 2 FEET ABOVE NORMAL.

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

FOR ADDITIONAL WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER
RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE
WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU

VOLKMER
Special weather statement, Apr 15, 7:34 AM EDT, 1 hour 18 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-151500-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EDT (630 AM CDT) THU APR 15 1999

...TORNADO WATCH FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH
CENTRAL GEORGIA UNTIL 12 PM CDT/1 PM EDT...

A LINE OF THUNDERSTORMS SOME SEVERE WILL MOVE INTO PORTIONS OF
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

RESIDENTS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA SHOULD BE
PREPARED TO MOVE TO SAFETY IF WARNINGS ARE ISSUED FOR YOUR AREA.

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE COASTAL WATERS
WHERE SOUTHWEST WINDS AT 20 TO 25 KNOTS WILL RAISE SEAS TO 7 TO 8
FEET LATER TODAY.

MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE EASTERN APALACHEE
BAY COAST WITH TIDAL DEPARTURES UP TO 2 FEET ABOVE NORMAL.

SPOTTER ACTIVATION IS REQUESTED ACROSS THE WATCH AREA.

FOR ADDITIONAL WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER
RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE
WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU

15

Nearby

Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.